Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 67, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 16, 2016, 3:03 AM CDT. It took effect at Sep 16, 2016, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2016, 3:03 AM CDT (08:03 UTC)
- In effect from
- Sep 16, 2016, 7:00 AM CDT
- Expired
- Sep 16, 2016, 8:52 PM CDT
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
154 WHUS73 KMKX 160803 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 AM CDT FRI SEP 16 2016 ...BRISK SOUTH WINDS AND HIGH WAVES... .BRISK SOUTH WINDS ARE EXPECTED TODAY AND INTO EARLY THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BECOME MORE SOUTHWEST TO WEST LATER TONIGHT AND DIMINISH AFTER THE COLD FRONT PASSES. LMZ643-644-161615- /O.NEW.KMKX.SC.Y.0067.160916T1200Z-160917T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 303 AM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY. * WAVES: BUILDING TO 4 TO 6 FEET THEN SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-161615- /O.NEW.KMKX.SC.Y.0067.160916T1200Z-160916T2300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 303 AM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING. * WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY. * WAVES: BUILDING TO 3 TO 4 FEET THEN SUBSIDING BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
4 follow-up statements
940 WHUS73 KMKX 161509 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1009 AM CDT FRI SEP 16 2016 ...BREEZY SOUTH WINDS AND HIGH WAVES TODAY... .BREEZY SOUTH WINDS ARE EXPECTED TODAY AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BECOME MORE SOUTHWEST TO WEST TONIGHT AND DIMINISH AFTER THE COLD FRONT PASSES. HIGH WAVES ARE EXPECTED MAINLY FROM PORT WASHINGTON AND NORTHWARD INTO THE EARLY EVENING. LMZ643-644-162315- /O.CON.KMKX.SC.Y.0067.000000T0000Z-160917T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 1009 AM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS TODAY. * WAVES: 3 TO 5 FEET...THEN SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-162300- /O.CON.KMKX.SC.Y.0067.000000T0000Z-160916T2300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1009 AM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS TODAY. * WAVES: 2 TO 4 FEET THEN SUBSIDING BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
879 WHUS73 KMKX 162035 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT FRI SEP 16 2016 ...BREEZY SOUTHERLY WINDS AND HIGH WAVES EASING THIS EVENING... .BREEZY SOUTH TO SOUTHWEST WINDS WILL EASE LATE THIS AFTERNOON INTO THE EVENING BEHIND THE DEPARTING WAVE AND AS DAYTIME HEATING IS LOST. THIS WILL ALLOW WAVES TO SUBSIDE THROUGH THE EVENING AND OVERNIGHT. LMZ643-644-170300- /O.CON.KMKX.SC.Y.0067.000000T0000Z-160917T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 335 PM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: SOUTH AT 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS THROUGH LATE AFTERNOON. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS EVENING AND 1 TO 2 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-162300- /O.CON.KMKX.SC.Y.0067.000000T0000Z-160916T2300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS: SOUTH AT 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS THROUGH LATE AFTERNOON. * WAVES: 2 TO 4 FEET SUBSIDING THROUGH THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
289 WHUS73 KMKX 170018 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 718 PM CDT FRI SEP 16 2016 ...BREEZY SOUTHERLY WINDS AND HIGH WAVES EASING THIS EVENING... .BREEZY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO EASE INTO THE EVENING BEHIND A DEPARTING TROUGH OF LOW PRESSURE. THIS WILL ALLOW WAVES TO SUBSIDE THROUGH THE EVENING AND OVERNIGHT. LMZ643-644-170300- /O.CON.KMKX.SC.Y.0067.000000T0000Z-160917T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 718 PM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: SOUTHWEST AT 10 TO 15 KNOTS. * WAVES: 3 TO 4 FEET THIS EVENING AND 1 TO 2 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
147 WHUS73 KMKX 170152 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 852 PM CDT FRI SEP 16 2016 LMZ643-644-170300- /O.CAN.KMKX.SC.Y.0067.000000T0000Z-160917T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 852 PM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 9:24 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Sep 15, 9:24 PM CDT, 5 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 924 PM CDT THU SEP 15 2016 .UPDATE... Watching line of showers and storms approaching the MS river. Seeing individual cells pop up ahead of main line along outflow. A weakening trend in portion of line nearing sw WI indicated by recent decrease in lightning activity as line moves away from better instability gradient, in line with hi-res models and latest SPC Day 1 expectations. Heavier cells in the line are still producing up to 1 inch of rain in an hour or less, with a 53 knot wind gust reported at Waterloo, IA airport. Could see rainfall rates of 1/2 inch to 1 inch per hour and wind gusts between 30 and 40 MPH with 35 to 40 knot winds within 2k feet of the surface. Current timing brings the north-south segment into far western portions of Sauk, Iowa and Lafayette counties around 12 midnight. Will continue to monitor and expect Special Weather statements will be issued for gusty winds and heavy rain if any stronger cells survive into the CWA. && .AVIATION/06Z TAFS/... Expect VFR conditions until showers and a few storms ahead of an approaching cold front move into the far west around 12 midnight and cross the CWA through the overnight. Western sections of the CWA more likely to see short-lived IFR vsbys with brief heavy downpours as well as wind gusts up to 30 knots as line is expected to weaken as it moves east around 20 knots. Will keep MVFR vsbys and vicinity showers through the remainder of the forecast as the cold front is not expected to clear the far southeast corner of the state until early Saturday morning. && .MARINE... Southeast winds 10 to 15 knots will veer south as cold front approaches and rise to 10 to 20 knots Friday. Waves will build to 2 to 4 feet Friday, with 3 to 4 foot waves forecast for locations from Port Washington north. Winds will turn southwest and lower along with subsiding waves Friday evening with the pre-frontal trough and shift west Saturday behind the front. Small Craft Advisories are not anticipated at this time. && .PREV DISCUSSION... /Issued 344 PM CDT THU SEP 15 2016/ SHORT TERM... TONIGHT AND FRIDAY...Forecast Confidence Is Medium. Area of showers and thunderstorms from south central Minnesota to northwest Iowa and southwest of there continue to develop. These were being driven by the low level jet nose pointing into that area, along with several weak 500 mb vorticity maxima providing some differential cyclonic vorticity advection. The models are showing the low level jet shifting eastward over the area later tonight into Friday. It does weaken somewhat as it shifts over the area. Still, there is a good push of moisture through a deep layer into the area later tonight into Friday, as shown by area forecast soundings. The NAM/GFS show one round of 500 mb vorticity maxima shifting northeast through the area later tonight, with another batch for Friday. Overall, the upward vertical motion fields are modest at best, but there is plenty of moisture to work with. There is mainly tall, skinny elevated CAPE later tonight, and mean layer CAPE on Friday. Deep layer shear is rather weak during this time. Precipitable water values do reach into the 1.50 inch plus range Friday. Several mesoscale models do bring a slowly decaying line of showers and storms into the area later tonight into Friday morning, with some differences later in the day. Will continue to trend upwards with POPs later tonight into Friday, with likely POPs for Friday. Kept thunder mention chancy for now, with the tall skinny CAPE. Could see a solid 0.50 inches of rainfall across the area. Mild and humid conditions are expected tonight into Friday. May see some light fog development later tonight inland, with light winds and dew points remaining relatively high. Clouds moving into the area during this time should keep the fog light in nature. Friday night through Sunday...Forecast confidence medium. A surface trough or weak cold front will gradually pass Fri nt into Sat morning while the attendant low pressure area will move from MN into Ontario Canada. Although the main area of showers and tstorms will pass by Fri evening, scattered precipitation will continue Fri nt into Sat morning due to continued moisture transport and increasing PVA aloft. By Sat afternoon drier air will arrive along with a high pressure ridge passing across WI late Sat nt and Sun. Temperatures of several degrees above normal will continue for the weekend. LONG TERM... Monday through Thursday...Forecast confidence medium. A 125 kt wly jet stream and strong shortwave trough will track east across MN and the northern Great Lakes for Mon-Tue. Moisture return on swly winds ahead of the cold front may build CAPEs to 1000 joules. Only 20-30 PoPs are forecast currently for the fropa Mon-Mon nt but good dynamics and timing may result in more widespread showers and storms. Nwly winds and cold advection early on Tue with high pressure building into the area for the afternoon and night. Pleasant temps will continue. For Wed-Thu a swly jet stream will prevail from the central Rockies to the northern Great Lakes with a warm front moving north to northern WI. Chances of showers and tstorms are forecast with the return of warm, humid, unstable air. AVIATION/00Z TAFS/... Diurnal cumulus clouds should gradually diminish this evening, with light southeast winds lingering across TAF sites. The light southeast winds will gradually veer south on Friday, and increase in speed, ahead of a weak cold front. There may be light fog later tonight into early Friday morning across inland locations, with the light winds. However, clouds are expected to move northeast into the area tonight into Friday morning, which should keep the fog light in nature. Rain showers will slide eastward across TAF sites between sunrise Friday into the afternoon, lingering into Friday evening. Some thunderstorms are possible at times, but may not be widespread enough to include vicinity thunder mention in TAFs at this time. May see MVFR/IFR category ceilings and visibilities in any of the showers and storms. MARINE... Winds will remain southeast tonight into Friday across the nearshore waters of Lake Michigan, increasing to 10 to 15 knots with a modestly tightening pressure gradient. Some gusts to 20 knots are possible toward the Sheboygan area. Waves around 2 feet this afternoon should rise to 2 to 3 feet later tonight into Friday, highest toward Sheboygan. The winds will veer southwest Friday night into Saturday, as a weak cold front passes through the region. Weakening west winds are then forecast for Saturday night into Sunday. Waves will gradually subside during this period. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && UPDATE...REM TONIGHT/Friday AND AVIATION/MARINE...Wood Friday NIGHT THROUGH Thursday...Gehring
Hazardous weather outlook, Sep 15, 3:49 PM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 PM CDT THU SEP 15 2016 WIZ046-047-051-052-056>060-062>072-162100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 349 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT OVER SOUTH CENTRAL WISCONSIN AS A WARM FRONT APPROACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM MOVING THROUGH THE LAKE SUPERIOR AREA WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. THERE ARE CHANCES OF THUNDERSTORMS MONDAY AND MONDAY NIGHT AND AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-162100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM MOVING THROUGH THE LAKE SUPERIOR AREA WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. THERE ARE CHANCES OF THUNDERSTORMS MONDAY AND MONDAY NIGHT AND AGAIN WEDNESDAY AND THURSDAY. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:07 AM CDT | Beach Hazards Statement | MKX | Ozaukee, Sheboygan | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.